MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); No Code Available (3191)
Date of Event 11/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2019 and (b)(6) 2019.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a model zlb00 intraocular lens (iol) was explanted from patient's right eye in a secondary surgical procedure because of mechanical failure of lens.Incision was enlarged to remove the iol from the eye but vitrectomy and sutures were not required.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information received from the account indicated that "mechanical failure" is confirmed when patient's symptoms of constant blurry, hazy vision cannot be resolved with spectacle correction.That the patient reported symptoms of constant fuzzy vision at distance and near focal points.The patient reported symptoms of constant glare with driving and inability to see his golf ball clearly to determine the path of the golf ball in flight.A refraction was performed to confirm if any refractive error was contributing to the patient's symptoms of constant fuzzy vision.The minimal refractive error found did not resolve the symptoms of constant fuzzy vision.It was indicated that the symptoms or mechanical failure was noted on (b)(6) 2019.The patient's post operative outcome at the time of discharge was noted to be stable.The following field was updated accordingly: date of event: (b)(6) 2019.(b)(4).Device available for evaluation; returned to manufacturer on: 2/23/2020.Device evaluation: the complaint sample was received in a plastic bag with a lens case identified with a serial number that do not match with the lens returned.However, the customer clarified that the lens returned was the correct lens that they included in the initial report which was explanted.The customer explained that they just put it in a case they have on hand to keep it from getting misplaced.Visual inspection was performed on the lens, under microscope magnification: the lens was received adhered to the lens case.Lubricant material residues and loose particles can be observed on its surface.Both haptics and lens look in good conditions.Due to the conditions of the sample returned the reported issues could not be verified, and product quality deficiency could not be determined.Based on the report on the day the product was measured, the lens was correctly measured with satisfactory result.Manufacturing records review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy and/or deviation found during the mrr (manufacturing record review).The units were manufactured and released according to specifications.A search in complaint system revealed that no additional complaint was received for this production order number.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-(b)(4) and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9556476
Report Number2648035-2020-00020
Device Sequence Number14024255
Product Code MFK
UDI-Device Identifier05050474560611
UDI-Public(01)05050474560611(17)221115
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/15/2022
Device Model NumberZLB00
Device Catalogue NumberZLB00U0170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer02/13/2020
10/25/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date03/12/2020
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Date Report Sent to FDA01/01/2005